Alert archive / Florida / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 81, NWS Mobile, AL

June 18, 2010Escambia County, Florida; Baldwin County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Jun 18, 2010, 4:05 PM CDT for Escambia County, Florida; Baldwin County, Alabama. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 18, 2010, 4:05 PM CDT (21:05 UTC)
Expired
Jun 18, 2010, 4:45 PM CDT
In force
40 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

Counties Baldwin County, AL, Escambia County, FL

The radar

The Mobile radar (KMOB), 86 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 9.1 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2010-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2694 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2010-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2694 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
760 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

836 
WUUS54 KMOB 182105
SVRMOB
ALC003-FLC033-182145-
/O.NEW.KMOB.SV.W.0081.100618T2105Z-100618T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
405 PM CDT FRI JUN 18 2010

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL ESCAMBIA COUNTY IN NORTHWEST FLORIDA...
  SOUTHEASTERN BALDWIN COUNTY IN SOUTHWEST ALABAMA...

* UNTIL 445 PM CDT

* AT 403 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS OVER 60 MPH.  THIS STORM WAS 3 MILES SOUTHWEST OF MYRTLE
  GROVE...OR ABOUT 8 MILES WEST OF PENSACOLA...AND MOVING SOUTHWEST
  AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  JOHNSONS BEACH BY 430 PM CDT...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.



LAT...LON 3028 8762 3036 8767 3051 8733 3041 8721
      3038 8725 3033 8725 3031 8728 3033 8730
      3028 8752 3029 8754 3027 8756 3026 8760
TIME...MOT...LOC 2105Z 044DEG 16KT 3038 8733

$$
1 follow-up statement
835 
WWUS54 KMOB 182119
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
419 PM CDT FRI JUN 18 2010

ALC003-FLC033-182145-
/O.CON.KMOB.SV.W.0081.000000T0000Z-100618T2145Z/
BALDWIN AL-ESCAMBIA FL-
419 PM CDT FRI JUN 18 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR SOUTH CENTRAL ESCAMBIA AND SOUTHEASTERN BALDWIN COUNTIES...

AT 412 PM CDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS OVER 60
MPH.  THIS STORM WAS NEAR LILLIAN...OR ABOUT 15 MILES WEST OF
PENSACOLA...MOVING SOUTHWEST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MIFLIN BY 440 PM CDT...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING ALSO WITH THIS 
STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER 
ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE 
ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 3028 8762 3036 8767 3049 8736 3040 8725
      3038 8727 3033 8727 3032 8729 3033 8730
      3028 8752 3029 8754 3027 8756 3026 8760
TIME...MOT...LOC 2117Z 062DEG 17KT 3035 8747

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:55 PM CDT, 10 minutes earlier.

Area forecast discussion, Jun 18, 3:55 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
355 PM CDT FRI JUN 18 2010

.SHORT TERM [TONIGHT THROUGH SUNDAY NIGHT]...LARGE AREA OF UPPER
HIGH PRESSURE CENTERED OVER SOUTHEAST TEXAS WILL EVOLVE INTO AN
ELONGATED RIDGE EXTENDING FROM THE SOUTHERN PLAINS TO THE MID
ATLANTIC STATES BY LATE SUNDAY. SERIES OF UPPER LEVEL IMPULSES WILL
MOVE SOUTHWARD ALONG THE EASTERN PERIPHERY OF THE UPPER HIGH OVER
THE WEEKEND. MEANWHILE WEAK SURFACE LOW PRESSURE OVER SOUTHERN
GEORGIA WILL DRIFT VERY SLOWLY SOUTHWEST ACROSS THE FLORIDA
PANHANDLE ON SUNDAY...AND INTO THE NORTH CENTRAL GULF OF MEXICO
SUNDAY NIGHT.

THE COMBINATION OF DECREASED STABILITY DURING MAX DAYTIME HEATING
AND ENHANCE LIFT WITH THE UPPER IMPULSES WILL LEAD TO MORE SCATTERED
SHOWER AND THUNDERSTORM DEVELOPMENT THIS WEEKEND. A FEW STORMS COULD
BE STRONG TO MARGINAL SEVERE WITH MLCAPES CAPES OF 2000 TO 3000
J/KG...WITH LOCALIZED WIND DAMAGE...SMALL HAIL...FREQUENT LIGHTING
AND HEAVY RAIN POSSIBLE AS PW VALUES STAY BETWEEN 1.5 TO 2.0 INCHES
AND STORMS ARE SLOW MOVERS.

THE HOT TEMPERATURES WILL PERSIST OVER THE WEEKEND...WITH HIGHS
ABOUT 4 TO 8 DEGREES ABOVE NORMAL...RANGING FROM THE LOW 90S ALONG
THE COAST...TO THE MID 90S INLAND AREAS. MAX HEAT INDICES WILL
CONTINUE TO PUSH UPWARDS OF 100 TO 105 DEGREES. SCATTERED EARLY
EVENING CLOUDS WILL THIN OUT EACH NIGHT...WITH LOWS RANGING FROM THE
MID 70S INLAND AREAS...WITH THE UPPER 70S ALONG THE COASTAL
SECTIONS. /22

.LONG TERM [MONDAY THROUGH FRIDAY]...NO CHANGES NEEDED TO THE
EXTENDED PERIODS AT THIS TIME. /22

&&

.MARINE...WINDS WILL REMAIN MOSTLY LIGHT AND TIED TO THE SEA BREEZE
CIRCULATION THROUGH THE WEEKEND. EXCEPTIONS BEING VARIABLE...STRONG
AND GUSTY WINDS NEAR MOSTLY LATE NIGHT AND EARLY MORNING
THUNDERSTORMS DEVELOPING ON THE LAND BREEZE. A WEAK WESTERLY MOVING
TROUGH WILL SLIDE UNDER THE BERMUDA HIGH THE FIRST OF THE WEEK...
INCREASING THE GRADIENT...RESULTING IN EAST AND SOUTHEAST WINDS 10
TO 15 MPH WITH SLIGHTLY BUILDING SEAS MONDAY INTO MID WEEK. /11

&&

.AVIATION [18/18Z]...SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS THE
INTERIOR AREAS BETWEEN 11 AM AND NOON WILL DRIFT SOUTH. THE MORE
NUMEROUS CONVECTION AT NOON WAS EAST OF A DESTIN CAMDEN LINE. SOME
BRIEF IFR CONDITIONS IN VISIBILITY AND CEILING POSSIBLE. DEVELOPMENT
OVER THE REMAINDER OF THE AREA SHOULD COMMENCE BEFORE 2 PM. BOTH
AREAS HAVE THE POSSIBILITY OF BRIEF STRONG AND VARIABLE SURFACE
WINDS...A FEW GUSTS IN EXCESS OF 50 MPH MAY OCCUR. ACTIVITY
DIMINISHES THIS EVENING WITH A MOSTLY VFR NIGHT...A LITTLE PATCHY
LATE NIGHT FOG IN PLACES. SATURDAY SHOULD BE SIMILAR WITH EARLY
MORNING CONVECTION ALONG THE COAST AND DEVELOPING INLAND AS THE DAY
HEATS UP. /11

&&

.FIRE WEATHER...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE
ALONG WITH ELEVATED AFTERNOON HUMIDITY LEVELS THROUGH THE WEEKEND.
WINDS GENERALLY LIGHT AND WEST TO SOUTHWEST IN THE AFTERNOON AND
LIGHT NORTHERLY WIND NEAR SHORE IN THE MORNINGS. WINDS STRONGER AND
VARIABLE NEAR THUNDERSTORMS. /22

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      74  94  74  94 /  20  50  20  30
PENSACOLA   77  94  77  95 /  20  50  20  30
DESTIN      79  91  78  91 /  20  50  20  40
EVERGREEN   73  96  72  97 /  20  50  20  20
WAYNESBORO  73  95  72  96 /  20  30  20  20
CAMDEN      73  96  73  97 /  20  40  20  20
CRESTVIEW   73  96  72  97 /  20  50  20  30

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 18, 6:10 AM CDT, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
610 AM CDT FRI JUN 18 2010

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-191200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
610 AM CDT FRI JUN 18 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA...SOUTHEAST
MISSISSIPPI AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS OVER THE COASTAL WATERS THIS
MORNING WILL REDEVELOP OVER LAND LATE THIS MORNING. AN ISOLATED
STRONG STORM WITH GUSTY WINDS...HEAVY RAINS AND FREQUENT LIGHTNING
WILL BE POSSIBLE...MAINLY DURING THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A CHANCE OF THUNDERSTORMS REMAINS IN THE FORECAST DURING THE OUTLOOK
PERIOD. LOCALLY HEAVY RAIN...GUSTY WINDS...AND FREQUENT LIGHTNING
STRIKES WILL ALL BE A THREAT IN STORMS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL FOR
SEVERE STORMS IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 18, 1:59 PM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
159 PM CDT FRI JUN 18 2010

FLZ003-004-006-181945-
INLAND SANTA ROSA-COASTAL OKALOOSA-COASTAL SANTA ROSA-
INCLUDING THE CITIES OF...NAVARRE...
159 PM CDT FRI JUN 18 2010

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWEST OKALOOSA AND
SANTA ROSA COUNTIES...

AT 151 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM MUNSON TO 6 MILES NORTHWEST OF MARY
ESTHER...MOVING NORTHWEST AT 5 MPH.

THIS LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
MUNSON...HAROLD...NAVARRE...MILTON NEAR WHITING FIELD AND ALLENTOWN
THROUGH 245 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...AND
WIND GUSTS OF 45 TO 55 MPH. WINDS THIS STRONG COULD BRING DOWN DEAD
OR DISEASED TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR
PROPERTY DAMAGE.  EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH
STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL
THESE STORMS HAVE PASSED.
Local storm report, Jun 18, 2:22 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
222 PM CDT FRI JUN 18 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1248 PM     TSTM WND GST     5 N WRIGHT              30.52N 86.64W
06/18/2010  M64 MPH          OKALOOSA           FL   MESONET

            USAF MESONET SITE

&&

DONF

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 4:42 PM CDTSevere Thunderstorm WarningMOBEscambia48 min
Jun 18, 2:10 PM CDTSpecial Marine WarningMOB65 min
Jun 18, 3:47 PM CDTSpecial Marine WarningMOB58 min
Jun 18, 4:23 PM CDTSevere Thunderstorm WarningMOBMobile37 min
Jun 18, 4:46 PM CDTSpecial Marine WarningMOB59 min
Jun 18, 5:03 PM CDTSevere Thunderstorm WarningMOBMobile13 min
Jun 18, 5:09 PM CDTSevere Thunderstorm WarningMOBBaldwin, Mobile51 min
Jun 18, 5:11 PM CDTSpecial Marine WarningMOB64 min
Jun 18, 5:31 PM CDTSevere Thunderstorm WarningMOBBaldwin, Mobile59 min
Jun 18, 5:43 PM CDTSevere Thunderstorm WarningMOBChoctaw, Washington62 min
Jun 18, 6:22 PM CDTSevere Thunderstorm WarningMOBMobile, Washington38 min
Jun 18, 6:57 PM CDTSevere Thunderstorm WarningMOBMobile48 min

Nearby

Severe Thunderstorm Warnings in Florida, 2010Severe Thunderstorm Warnings in Alabama, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.